MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-20-HX-SS
Medical Device Problem Codes Break (1069); Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that healthcare provider (hcp) could not detach the coil.The coil pusher wire was broken and stuck inside the detacher.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.Additional information was received reporting that the cause of the event was not determined.There were 5 attempts made to detach the coil using the instant detacher.There was one attempt to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.The push wire of the coil was stuck inside the detacher.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the instant detacher and axium prime pusher segment were returned for analysis in-house coil (model: pv-20-50-helix lot: b437578) visual inspection/damage location details: no damages or irregularities were found with the instant detacher outer encloser.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean, but chipped and damaged.The actuator interface was found damaged/bent.The pusher and release wire were found broken.The distal segment was not returned for analysis.Testing/analysis: the outer diameter of the actuator interface was measured to be 0.01210¿ which is within specification (specifications: 0.01200" ± 0.00035").The inner diameter of the cap hole could not be reliably measured as it was damaged.An in-house coil was then used for detachment testing.The coil was detached using the in-house instant detacher with no issues and the pusher was not stuck within the cap afterwards.Conclusion: based on the device analysis, the customer report of ¿unable to detach¿ and ¿non-detachment¿ likely occurred due to the bent actuator interface found.The bent actuator interface would cause the instant detacher actuator to not correctly grip the actuator interface and retract.The bent actuator interface would also prevent the actuator interface from exiting the cap causing the ¿pusher stuck in instant detacher¿.The cause of the damage to the actuator interface could not be determined.The instant detacher cap was found chipped, likely caused during the attempt to remove the actuator interface following detachment attempt.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23100656
Report Number9617601-2025-01516
Device Sequence Number9383064
Product Code KRD
UDI-Device Identifier00847536038585
UDI-Public(01)00847536038585(17)280218(10)230592410
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-20-HX-SS
Device Catalogue NumberAPB-5-20-HX-SS
Device Lot Number230592410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight84 KG